MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a patient underwent a percutaneous nephrolithotomy in the kidney where a perc ncircle nitinol tipless stone extractor was used.The user attempted to remove the "large" stone though the sheath and was met with resistance.The physician continued tugging on the extractor while another user held the sheath in place, but the perc ncircle tipless stone extractor broke.The large renal stone was then obtained by using reusable graspers and a 2.2 fr ncircle.The procedure was completed successfully.No section of the device remained in the patients body.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, a patient underwent a percutaneous nephrolithotomy in the kidney where a perc ncircle nitinol tipless stone extractor was used.The user attempted to remove the "large" stone though the sheath and was met with resistance.The physician continued tugging on the extractor while another user held the sheath in place, but the perc ncircle tipless stone extractor broke.The large renal stone was then obtained by using reusable graspers and a 2.2fr ncircle.The procedure was completed successfully.No section of the device remained in the patient¿s body.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One device was returned without packaging or lot information.The grasper wires were broken.The metal actuator was returned detached from the red handle.When the metal actuator slid back into place inside the red handle, the grasper was able to be actuated.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Reviews of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which states, ¿excessive force could damage device.¿ based on the available information, cook has concluded that it is likely the orientation of the stone during the first removal attempt made the cross-sectional area too large to be removed through the scope.Force applied to the device to remove the stone likely caused the basket wire to break.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12308944
Report Number1820334-2021-01958
Device Sequence Number11680186
Product Code FFL
UDI-Device Identifier00827002272347
UDI-Public(01)00827002272347(17)240429(10)13928042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model NumberN/A
Device Catalogue NumberNTRSE-120038
Device Lot Number13928042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD 30FR SHEATH; STORZ EXTENDED LENGTH NEPHROSCOPE